Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 64, NWS Charleston, SC

August 14, 2018Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 14, 2018, 6:02 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2018, 6:02 PM EDT (22:02 UTC)
Expired
Aug 14, 2018, 7:00 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Chatham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 6:30 PM EDTHAIL 0.75Port Wentworth, GABROADCAST MEDIA RELAYED A PUBLIC REPORT OF PENNY SIZED HAIL IN PORT WENTWORTH. TIME WAS ESTIMATED FROM RADAR DATA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2018-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2018-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS52 KCHS 142202
SVRCHS
GAC051-SCC053-142300-
/O.NEW.KCHS.SV.W.0064.180814T2202Z-180814T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
602 PM EDT TUE AUG 14 2018

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Chatham County in southeastern Georgia...
  Jasper County in southeastern South Carolina...

* Until 700 PM EDT.

* At 602 PM EDT, severe thunderstorms were located along a line
  extending from near Pooler to near Bellinger Hill Area, moving west
  at 10 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and powerlines.

* Locations impacted include...
  Savannah, Pooler, I-16/I-95 Interchange, Garden City, Port
  Wentworth, Bloomingdale, Thunderbolt and Savannah Airport.

This warning includes...
 I-16 between mile markers 153 and 168.
 I-516 between mile markers 3 and 9.
 I-95 in Georgia between mile markers 99 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3212 8136 3215 8132 3224 8118 3223 8115
      3212 8096 3198 8113
TIME...MOT...LOC 2202Z 074DEG 7KT 3218 8121 3214 8104 

HAIL...0.75IN
WIND...60MPH
 
$$
4 follow-up statements
061 
WWUS52 KCHS 142226
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
626 PM EDT TUE AUG 14 2018

GAC051-SCC053-142300-
/O.CON.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Chatham GA-Jasper SC-
626 PM EDT TUE AUG 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM AND JASPER COUNTIES...

At 626 PM EDT, severe thunderstorms were located along a line
extending from near Pooler to near Savannah, moving west at 5 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Savannah, Pooler, I-16/I-95 Interchange, Garden City, Port Wentworth,
Bloomingdale, Savannah Airport and Meinhard.

This warning includes...
 I-16 between mile markers 153 and 168.
 I-516 between mile markers 3 and 9.
 I-95 in Georgia between mile markers 99 and 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3212 8136 3215 8132 3224 8118 3223 8115
      3213 8098 3201 8118
TIME...MOT...LOC 2226Z 073DEG 5KT 3218 8122 3213 8109 

HAIL...0.75IN
WIND...60MPH
 
$$
462 
WWUS52 KCHS 142235
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
635 PM EDT TUE AUG 14 2018

GAC051-SCC053-142300-
/O.CON.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Chatham GA-Jasper SC-
635 PM EDT TUE AUG 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM AND JASPER COUNTIES...

At 635 PM EDT, severe thunderstorms were located along a line
extending from near Pooler to near Savannah, moving west at 5 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Savannah, Pooler, I-16/I-95 Interchange, Garden City, Port Wentworth,
Bloomingdale, Savannah Airport and Meinhard.

This warning includes...
 I-16 between mile markers 153 and 168.
 I-516 between mile markers 3 and 9.
 I-95 in Georgia between mile markers 99 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3212 8136 3215 8132 3223 8119 3219 8112
      3209 8104 3207 8107 3201 8118
TIME...MOT...LOC 2235Z 082DEG 6KT 3219 8125 3213 8111 

HAIL...0.75IN
WIND...60MPH
 
$$
236 
WWUS52 KCHS 142245
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
645 PM EDT TUE AUG 14 2018

SCC053-142255-
/O.CAN.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Jasper SC-
645 PM EDT TUE AUG 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR JASPER COUNTY IS CANCELLED...
    
The immediate risk for severe weather has ended. 

LAT...LON 3202 8119 3215 8132 3223 8119 3219 8112
      3218 8112 3218 8111 3217 8113 3215 8111
      3213 8112 3209 8110
TIME...MOT...LOC 2245Z 071DEG 7KT 3218 8125 3212 8114 

$$

GAC051-142300-
/O.CON.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Chatham GA-
645 PM EDT TUE AUG 14 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR CHATHAM COUNTY...

At 645 PM EDT, severe thunderstorms were located along a line
extending from near Pooler to 6 miles northwest of Savannah, moving
west at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and powerlines.

Locations impacted include...
Savannah, Pooler, Garden City, Port Wentworth, Bloomingdale, Savannah
Airport, Meinhard and Monteith.

This warning includes...
 I-16 between mile markers 159 and 165.
 I-516 between mile markers 5 and 9.
 I-95 in Georgia between mile markers 101 and 111.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3202 8119 3215 8132 3223 8119 3219 8112
      3218 8112 3218 8111 3217 8113 3215 8111
      3213 8112 3209 8110
TIME...MOT...LOC 2245Z 071DEG 7KT 3218 8125 3212 8114 

HAIL...<.75IN
WIND...60MPH
 
$$
197 
WWUS52 KCHS 142258
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
658 PM EDT TUE AUG 14 2018

GAC051-142308-
/O.EXP.KCHS.SV.W.0064.000000T0000Z-180814T2300Z/
Chatham GA-
658 PM EDT TUE AUG 14 2018

...THE SEVERE THUNDERSTORM WARNING FOR CHATHAM COUNTY WILL EXPIRE AT
700 PM EDT...
    
The immediate risk for severe weather has ended. However gusty winds 
and heavy rain are still possible with these thunderstorms.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Charleston.

LAT...LON 3202 8119 3215 8132 3223 8119 3219 8112
      3218 8112 3218 8111 3217 8113 3215 8111
      3213 8112 3209 8110
TIME...MOT...LOC 2258Z 074DEG 7KT 3217 8128 3211 8117 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:02 PM EDT, 2 hours earlier.

Area forecast discussion, Aug 14, 4:02 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Charleston SC
402 PM EDT Tue Aug 14 2018

.SYNOPSIS...
A weak front will dissipate on Wednesday. Inland troughing will
then become more prominent during the second half of the week,
then persist into early next week.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 4 PM: Visible satellite indicated a line of enhanced cumulus
from Jenkins to Hampton County, with a line of showers and
thunderstorms across northern Colleton to Berkeley County. SPC
mesoanalysis indicated 3500-4000 J/kg of CAPE across the forecast
area, DCAPE values between 1200-1300 J/KG. Regional radar indicated
that multicellular storms have developed across inland SC, in a
region of DCAPE >1200 J/kg. Forward propagating Corfidi vectors
indicate that the storms will slide east this afternoon and evening.
Given the environment, these storms should develop a healthy cool
pool, producing swaths of strong or possibly damaging winds. Severe
storms may feature +60 dBZ in the slightly above 20 kft and 50-55
dBZ between 27-29 kft. As the storms trek east, outflow should
outpace the parent convection and the storms should weaken. I will
keep the greatest PoPs across the inland counties. Tonight, showers
and thunderstorms will gradually dissipate during the overnight
hours. Low temperatures are forecast to range from the low 70s
inland to the upper 70s across the beaches.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
The mid-levels will consist of a ridge axis stretching from the
eastern Great Lakes Region down the spine of the Appalachians
Wednesday morning. Meanwhile, a trough will stretch from New England
southward to off the Mid-Atlantic Coast. Additionally, a second
ridge will be offshore with a high over/near Bermuda. By the
evening, the trough will be far off the coast of New England while
the ridge starts to deamplify to the east of the Appalachians.
Additionally, the second ridge and the high over/near Bermuda should
weaken and get pushed to the east. By Thursday morning the ridge
over/near Bermuda starts to strengthen again and creeps back towards
the Southeast. The ridge to the east of the Appalachians continues
to deamplify. At the same time, a trough will be approaching from
the Upper and Mid MS Valley. By Friday afternoon, Atlantic ridging
will build back into the Southeast, with high pressure creeping from
Bermuda to off the east coast of FL. A second ridge off the East
Coast will get absorbed into this ridge. Meanwhile, troughing will
stretch from the Great Lakes Region down into the Deep South. At the
surface, the Bermuda high will be in place throughout the short
term. A weak front inland will dissipate during the day. By Thursday
a trough will develop inland, then prevail into Friday. Moisture
will vary through the short term. Wednesday there will be a sharp
gradient. PWATs ~2" will be offshore while values ~1.5" will be
inland. Thursday and Friday values will be at or just above 2",
which is slightly above normal for this time of year. POPs vary as
well. Wednesday afternoon may be the driest of the three days with
slight chance POPs in SC and chance POPs in GA. Wednesday night the
highest POPs will remain near the coast, tapering inland. Thursday
and Friday will have at least chance POPs across the area.
Instability is typical of August. Isolated severe's are a threat
each day with locally heavy rainfall. These threats will be narrowed
down as each of these days transitions into the near term.
Temperatures may be 2-3 degrees above normal for this time of
year.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Greater chances of precip should return this weekend and then
persist into early next week as a mid/upper lvl trough of low
pressure quickly advances from the Midwest to the Northeast and Mid-
Atlantic states, forcing the Atlantic high to weaken over the area
and retreat further offshore. Greatest chances of precip should
occur inland and north, closer to a sfc trough axis just west of the
area and near the base of the mid/upper trough of low pressure
passing to the north. Deep moisture characterized by PWATs around
2.0 inches, SBCAPE values near 2000-2500 J/kg and marginally
stronger low-lvl wind fields suggest more active afternoon/evening
convection days with potentially stronger pulse/outflow boundary
driven thunderstorms Saturday into Monday. By Tuesday, the mid/upper
lvl trough axis should be positioned well offshore with a ridge of
high pressure building over the Southeast United States. High temps
should trend a degree of two warmer as the ridge builds over the
area Tuesday with most locations peaking in the lower 90s away from
the coast. A few locations could warm into the middle 90s across
Southeast Georgia. Lows should range in the mid/upper 70s this
weekend and early next week, warmest near the coast.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A wavy front will slide east during the rest of the afternoon
and evening. Scattered showers and thunderstorms should develop
along and ahead of the front. It appears that KCHS and KSAV will
remain slightly east of the greatest convection potential. I
will indicated vicinity showers/thunderstorms during the hours
of peak coverage. Otherwise, TAFs will feature steady SSW winds
and VFR conditions.

Extended Aviation Outlook: Brief flight restrictions are possible in
afternoon/evening showers/thunderstorms. Otherwise, VFR will
prevail.

&&

.MARINE...
A front will slide over the coastal plain and will weaken to a
trough by late tonight. To the south, high pressure is forecast to
build west over portions of FL/GA. The sfc pattern will support SW
winds between 15-20 kts. Wave heights are forecast to range from 2-3
ft within 20 NM, to 3-4 ft across the outer GA waters.

Extended Marine: A weak front will dissipate inland on Wednesday.
Inland troughing will then develop Thursday and prevail for the rest
of the week. Meanwhile, the Bermuda high will prevail into early
next week. Expect brief increases in winds near the beaches each
afternoon due to the sea breeze followed by a land breeze overnight.
The gradient could become enhanced this weekend, leading to slightly
higher winds. Seas will be no more than 4 ft through the
weekend.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...NED
SHORT TERM...MS
LONG TERM...DPB
AVIATION...NED/MS
MARINE...NED/MS
Hazardous weather outlook, Aug 14, 4:55 AM EDT, 13 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
455 AM EDT Tue Aug 14 2018

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-150900-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 NM-
Waters from Edisto Beach SC to Savannah GA out 20 NM-
Waters from Savannah GA to Altamaha Sound GA out 20 NM, including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 NM-Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
455 AM EDT Tue Aug 14 2018

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Georgia and southeast South Carolina.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance is not anticipated at this time.

In the hours before

Special weather statement, Aug 14, 4:51 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Charleston SC
451 PM EDT TUE AUG 14 2018

GAZ116-117-119-138-139-142130-
Coastal Liberty-Inland Liberty-Coastal Chatham-Inland Bryan-Coastal
Bryan-
451 PM EDT TUE AUG 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
CHATHAM COUNTIES...

At 451 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Sunbury, or 10 miles south of Richmond Hill,
moving northeast at 10 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of this storm include...
Richmond Hill, Fort Mcallister, Keller, Belfast and Sunbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3177 8138 3194 8134 3190 8123 3189 8124
      3190 8122 3181 8099 3169 8113
TIME...MOT...LOC 2051Z 211DEG 7KT 3179 8127
Local storm report, Aug 14, 5:02 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT TUE AUG 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     9 NE DORCHESTER         33.22N  80.28W
08/14/2018                   BERKELEY           SC   911 CALL CENTER

            WARNING POINT REPORTED TREES DOWN AT THE INTERSECTION
            OF POPLAR HILL ROAD AND HIGHWAY 176. TIME ESTIMATED
            BASED ON RADAR.

&&

EVENT NUMBER CHS1800749

ETM
Local storm report, Aug 14, 5:10 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT TUE AUG 14 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     TSTM WND DMG     6 SE JAMESTOWN          33.22N  79.62W
08/14/2018                   BERKELEY           SC   FIRE DEPT/RESCUE

            TREE DOWN REPORTED ON 2100 BLOCK OF SHULERVILLE ROAD.

&&

EVENT NUMBER CHS1800750

ETM
Special weather statement, Aug 14, 5:15 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Charleston SC
515 PM EDT TUE AUG 14 2018

SCZ045-050-052-142145-
Inland Berkeley-Tidal Berkeley-Charleston-
515 PM EDT TUE AUG 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...

At 514 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Hampton
Plantation State Park to near Goose Creek, and moving east at 20 mph.

  HAZARD...strong winds 45 to 55 mph.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of these storms include...
Goose Creek, McClellanville, Ladson, Awendaw, Hampton Plantation
State Park, Crowfield Plantation, Huger and Santee Coastal Reserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3295 7988 3302 8012 3325 7953 3324 7950
      3325 7948 3323 7948 3324 7946 3322 7945
      3322 7944 3316 7937 3314 7927
TIME...MOT...LOC 2114Z 280DEG 17KT 3324 7947 3304 7997
Special weather statement, Aug 14, 5:23 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Charleston SC
523 PM EDT TUE AUG 14 2018

GAZ116-117-138>141-142215-
Inland McIntosh-Coastal Liberty-Inland Liberty-Inland Bryan-Coastal
McIntosh-Coastal Bryan-
523 PM EDT TUE AUG 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN...LIBERTY AND
MCINTOSH COUNTIES...

At 523 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Belfast to near
Halfmoon Landing. These storms were nearly stationary.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Riceboro, Halfmoon Landing, Harris Neck, Sunbury and Retreat.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.

&&

LAT...LON 3174 8157 3156 8119 3170 8115 3189 8141
TIME...MOT...LOC 2123Z 022DEG 3KT 3180 8138 3173 8125
Special weather statement, Aug 14, 5:47 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston SC
547 PM EDT TUE AUG 14 2018

SCZ043>045-049-050-052-142230-
Inland Berkeley-Coastal Colleton-Tidal Berkeley-Charleston-Inland
Colleton-Dorchester-
547 PM EDT TUE AUG 14 2018

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...
COLLETON...BERKELEY AND DORCHESTER COUNTIES...

At 547 PM EDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ritter to
Hanahan, and moving southeast at 20 mph.

  HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
           lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. All outdoor activities should
           cease. Move indoors immediately.

Some locations in the path of these storms include...
Charleston, North Charleston, Mount Pleasant, Summerville, Goose
Creek, Hanahan, Middleton Place and Fort Sumter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.

These storms may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3274 7983 3272 7985 3266 8035 3284 8070
      3292 8014 3298 8014 3300 8017 3307 8012
      3303 7979 3287 7957
TIME...MOT...LOC 2147Z 296DEG 19KT 3285 8058 3291 8000

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:05 PM EDTSpecial Weather StatementCHSBerkeley40 min
Aug 13, 8:59 PM EDTAreal Flood AdvisoryCHSBerkeley27 min
Aug 14, 3:14 PM EDTSpecial Weather StatementCHSBerkeley46 min
Aug 14, 4:00 PM EDTSpecial Weather StatementCHSBerkeley45 min
Aug 14, 4:19 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston56 min
Aug 14, 4:41 PM EDTSpecial Weather StatementCHSDorchester34 min
Aug 14, 4:46 PM EDTSpecial Weather StatementCHSJasper44 min
Aug 14, 5:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper60 min
Aug 14, 5:09 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester66 min
Aug 14, 5:15 PM EDTSpecial Weather StatementCHSBerkeley30 min
Aug 14, 5:47 PM EDTSpecial Weather StatementCHSCharleston43 min
Aug 14, 6:10 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester95 min
Aug 14, 6:18 PM EDTSpecial Weather StatementCHSColleton42 min
Aug 14, 6:32 PM EDTSpecial Weather StatementCHSCharleston, Colleton43 min
Aug 14, 6:56 PM EDTSpecial Weather StatementCHSColleton49 min
Aug 14, 7:27 PM EDTSpecial Weather StatementCHSColleton48 min
Aug 14, 7:43 PM EDTAreal Flood AdvisoryCHSColleton, Hampton92 min
Aug 14, 7:44 PM EDTSpecial Weather StatementCHSColleton31 min
Aug 14, 3:44 PM EDTSpecial Weather StatementCHSMcIntosh46 min
Aug 14, 4:51 PM EDTSpecial Weather StatementCHSChatham39 min
Aug 14, 4:59 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty29 min
Aug 14, 5:23 PM EDTSpecial Weather StatementCHSLiberty52 min
Aug 14, 6:39 PM EDTAreal Flood AdvisoryCHSBryan, Bulloch, Chatham, Effingham2 hr
Aug 14, 7:17 PM EDTAreal Flood AdvisoryCHSLiberty, Long, Tattnall88 min
Aug 14, 7:50 PM EDTAreal Flood AdvisoryCHSBulloch85 min
Aug 14, 7:58 PM EDTSpecial Weather StatementCHSBulloch47 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2018Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.